Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 10, 2001, 11:26 AM CDT for Canadian County, Oklahoma County, Oklahoma. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 11:26 AM CDT (16:26 UTC)
- Expired
- Apr 10, 2001, 12:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Canadian County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 38 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 11:35 AM CDT | Hail 1 | Mustang, OK | |
| Apr 10, 11:40 AM CDT | Hail 1.75 | Oklahoma City, OK | Hail was reported near the intersection of Southwest 8th and Council Road. |
| Apr 10, 11:45 AM CDT | Hail 0.88 | Wheatland, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1709 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
167
WUUS54 KOUN 101626
SVROKC
OKC017-109-101715-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1126 AM CDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CANADIAN COUNTY IN CENTRAL OKLAHOMA
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA
* UNTIL 1215 PM CDT
* AT 1122 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7
MILES SOUTH OF UNION CITY...MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BETHANY...DEL CITY...MIDWEST
CITY...MUSTANG...NICHOLS HILLS...OKLAHOMA CITY...SPENCER...THE
VILLAGE...TINKER AIR FORCE BASE...UNION CITY AND WARR ACRES
HAIL UP TO THE SIZE OF PING PONG BALLS IS LIKELY WITH THIS SEVERE
THUNDERSTORM.
LAT...LON 3540 9794 3536 9779 3539 9766 3541 9730
3566 9746What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:20 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 10, 11:20 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE NORMAN OK 1120 AM CDT TUE APR 10 2001 WILL MAKE A FEW MORE ADJUSTMENTS TO FIRST PERIOD FORECAST...BASED ON LATEST REMOTE SENSING TRENDS. ALTHOUGH ISOLATED TO SCATTERED CONVECTION STILL A POSSIBILITY ACROSS PORTIONS OF THE FORECAST AREA THIS AFTERNOON...THE MAIN SHOW WILL BE THIS EVENING AND OVERNIGHT. WILL KEEP CHANCE POPS GOING ACROSS MOST ZONES FOR THE AFTERNOON. WILL ALSO LOWER HIGH TEMP FORECAST ESPECIALLY ACROSS NORTHERN ZONES AS THICK CLOUD COVER PERSISTENT. WILL ALSO DROP WIND ADVISORY FOR THIS AFTERNOON AS CURRENT CONDITIONS AND MODEL PROGD WINDS NOT QUITE HIGH ENOUGH. IT WILL BE WINDY BUT THINK SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA FOR OUR AREA. FCSTID = 11 .OUN... OK...WIND ADVISORY TONIGHT OKZ...004>018-021>023-033>036-038. TX...WIND ADVISORY TONIGHT TXZ...083>090.
In the hours before
Special weather statement, Apr 10, 7:00 AM CDT, 4 hours 26 minutes before
OKZ004>048-050>052-TXZ083>090-101330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT TUE APR 10 2001 IN OKLAHOMA AND WESTERN NORTH TEXAS THERE IS A MODERATE RISK FOR SEVERE WEATHER TONIGHT WEST OF U.S. HIGHWAY 81. A SLIGHT RISK FOR SEVERE WEATHER EXISTS TONIGHT TO THE EAST U.S. HIGHWAY 81. A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO NEW MEXICO EARLY THIS EVENING. THE TEXAS PANHANDLE DRYLINE WILL MOVE QUICKLY EAST INTO WESTERN OKLAHOMA THIS EVENING AS THE UPPER SYSTEM RACES INTO SOUTHWEST KANSAS OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE DRYLINE IN TEXAS AND MOVE INTO OKLAHOMA. VERTICAL WIND PROFILES WILL INITIALLY BE FAVORABLE FOR SUPERCELL DEVELOPMENT...BUT A SQUALL LINE IS EXPECTED TO DEVELOP LATER TONIGHT AS THE VERTICAL WIND PROFILE BECOMES MORE UNIDIRECTIONAL. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL WITH THE SQUALL LINE. HOWEVER...TORNADOES ARE POSSIBLE IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WITH ANY SUPERCELLS THAT FORM THIS EVENING. VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. REFER TO THE FIRE DANGER STATEMENT...FNUS84...FOR DETAILS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:05 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.